Worried now...

Discussion in 'Suicidal Thoughts and Feelings' started by ~Claire, Jan 16, 2009.

Thread Status:
Not open for further replies.
  1. ~Claire

    ~Claire Well-Known Member

    I have been on Venlafaxine for 2 months or so now. They won't increase my dose past 75mg as my heart is beating very fast & I need an ecg before they will consider increasing it.

    In my wisdom/stupidity depending on how you look at it I decided I would self medicate & take a higher dose :unsure:. As a result I had to phone the GP to request another prescription. It didn't go down well & he kept asking where my other prescription was as I had been given a months supply only a week ago. I tried to fob him off & say I'd lost it but then I ended up telling him that it was finished. He said he was going to call an ambulance & I refused so he said that I had to go to the health centre within the hour! Then 5 mins later he phoned me at work & said I was at high risk of seizures, heart problems etc. He demanded that I go to the surgery straight away & said it would be best if I had someone to accompany me. I said as I was at work I couldn't leave straight away & I would be there within the hour as planned, I also explained that I would be going alone as my family don't know about my depression. He was quite angry & I felt that he was shouting at me :cry:, he kept saying my health was more important than my job & I was like yeah see you soon so my colleagues didn't get wary. I kinda freaked before I left for the docs & took a whole load of tablets to calm me down.

    When I got to the surgery they went through all the risks & I said I was aware of them. They gave me another prescription but put me on a daily dispense of 75 mg, so now I need to collect my meds every morning from the chemist like some addict collecting their methadone. I just don't know what to do now, I feel so lost & I don't think I'll cope with such a low dose. I know it's my own fault for taking the tablets but I also feel none of the docs or that take me seriously. My CPN actually said to me today, just be honest & say that the increased dose is making you feel better (which it is) & then they might prescribe that amount for you! I was like how stupid do you think I am? If they are not prepared to double my dose to 150 then they aren't exactly going to say yeah sure, take however many you want!

    Now I feel ill, it's nerves & anxiety rather than the meds doing it. It doesn't help that I have barely ate or slept in almost a week.

    I just feel like throwing in the towel, I don't wanna fight this anymore :cry:

    I'm not even expecting replies to this, I just needed to type & keep busy.
     
  2. Panos

    Panos Well-Known Member

    hi Claire_83.
    Dont you wanna see yourself relieved from this whole situation and continue with your life?
    You know its gonna be hard, and also you know its worth it, please reconsider.
    Please dont give up.
    At least spare a tiny space for the sunshine to come in and you will see as time passes you will seek more sunlight to your life...
     
  3. ~Claire

    ~Claire Well-Known Member

    Thank you Panos,

    I just wish I shared your optimism. I think I am past the point of caring.
     
  4. Panos

    Panos Well-Known Member

    its not optimism at all : /
    i wish i would die. honest. but as every day passes, among the 1000 things that make me wanna commit, i try to think of the 1 thing that would at least make me wanna postpone ...

    when it comes to others i seem to see the good way in things. but i never could apply them to my life.

    Just give urself a chance. thats all i'm asking
     
  5. Leiaha

    Leiaha Well-Known Member

    Hi Claire, my Gp has shouted at me a couple of times and at the time it really upset me until i realised why. She only shouted because of what could have happened to me, she was worried. I think your GP was probably the same.

    Get your CPN to go with you and go back to your doc. Tell him you either need a higher dose or something stronger. At least it's worth a try :)

    Lea :hug:
     
  6. Stranger1

    Stranger1 Forum Buddy & Antiquities Friend

    Hi Claire,
    You really need to come to some kind of compromise with your doctor. Even if it means another med change. What you are doing increasing your dosage like that is dangerous. I know shut up!!lol We are just concerned about you!!
    I did the samething with my xanax for my anxiety and I was on cloud 9 and don't remember anything about that day. I freaked my daughter out and she drove me to my sisters work. They tried talking to me and finally called my doctor and had him cancel my med. It took me a month and a letter from my shrink to get my xanax back. I won't do that again. My point is if you continue they may take it away from you all togethor.
    We care and love you so Stay Safe!!~Joseph~
     
  7. gentlelady

    gentlelady Staff Alumni

    Self medicating can be very dangerous. When you increase, decrease, or change combinations of meds it need to be done under the care of a physician. There are so many factors that we as lay people know next to nothing about. If you were feeling that much better on a higher dose, then tell your gp that and ask if it would be a possibility for you to up the prescription. It can't hurt for you to ask at least. :hug:
     
Thread Status:
Not open for further replies.